Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 6  |  Page : 803--804

Accidental haloperidol poisoning in children

Mona P Gajre, Dimple Jain, Alka Jadhav 
 Department of Pediatrics, LTMMC and LTMGH, Sion, Mumbai, India

Correspondence Address:
Mona P Gajre
Department of Pediatrics, LTMMC and LTMGH, Sion, Mumbai
India

Haloperidol, a butyrophenone neuroleptic drug, is an antipsychotic used in the treatment of adult schizophrenia and mania. It is used in children with neurological disorders like chorea and developmental disorders such as hyperactivity. With the advent of newer selective neuroleptics use of haloperidol is now on decline. However, in adults it is still the preferred drug especially in resource challenged settings. Extrapyramidal reactions occur frequently with haloperidol predominantly as parkinsonian symptoms. There are few case reports of accidental haloperidol poisoning in children and this one of them.


How to cite this article:
Gajre MP, Jain D, Jadhav A. Accidental haloperidol poisoning in children.Indian J Pharmacol 2012;44:803-804


How to cite this URL:
Gajre MP, Jain D, Jadhav A. Accidental haloperidol poisoning in children. Indian J Pharmacol [serial online] 2012 [cited 2021 Apr 21 ];44:803-804
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2012;volume=44;issue=6;spage=803;epage=804;aulast=Gajre;type=0